Responses

PDF
CASE REPORT
Severe hypercalcaemia in a child secondary to use of alternative therapies
Compose Response

Plain text

  • No HTML tags allowed.
  • Web page addresses and e-mail addresses turn into links automatically.
  • Lines and paragraphs break automatically.
Author Information
First or given name, e.g. 'Peter'.
Your last, or family, name, e.g. 'MacMoody'.
Your email address, e.g. higgs-boson@gmail.com
Your role and/or occupation, e.g. 'Orthopedic Surgeon'.
Your organization or institution (if applicable), e.g. 'Royal Free Hospital'.
Statement of Competing Interests

PLEASE NOTE:

  • Responses are moderated before posting and publication is at the absolute discretion of BMJ, however they are not peer-reviewed
  • Once published, you will not have the right to remove or edit your response. Removal or editing of responses is at BMJ's absolute discretion
  • If patients could recognise themselves, or anyone else could recognise a patient from your description, please obtain the patient's written consent to publication and send them to the editorial office before submitting your response [Patient consent forms]
  • By submitting this response you are agreeing to our full [Response terms and requirements]

Vertical Tabs

Other responses

Jump to comment:

  • Published on:
    A daily dose of 3,000 IU vitamin D should be safe in a 4-year-old child
    • Adrian R Martineau, Professor of Respiratory Infection and Immunity
    • Other Contributors:
      • Dr Eva Kocovska

    The case report from Dr. Boyd and Dr. Moodambail highlights the potential for over-zealous administration of vitamin D to result in toxicity (1). However, we contend that it is very unlikely that the reported daily dose of 3,000 IU (75 micrograms) vitamin D would elevate serum 25-hydroxyvitamin D (25[OH]D) concentrations to over 2000 nmol/L in a 4-year-old child. The US Institute of Medicine specifies a safe Upper Level...

    Show More
    Conflict of Interest:
    None declared.
  • Published on:
    Non-Disclosure of CAM usage: a case of "for every complex problem, there is a solution that is plain, simple and wrong"?
    • Sandra L Lucas, Postgraduate Student
    • Other Contributors:
      • Dr Matthew Leach and Dr Saravana Kumar

    We thank Dr. Boyd and Dr. Moodambail for their recent article in BMJ Case Reports, which describes the case of a four-year old boy with hypercalcaemia and hypervitaminosis D that was possibly attributed to the inappropriate prescribing of nutrient supplements. The case was complicated by the fact that the parent failed to disclose the use of these supplements until several days into the child's admission.

    Pati...

    Show More
    Conflict of Interest:
    None declared.
  • Published on:
    Vitamin D

    I think it is irresponsible of this author not to mention that there has indeed been research linking vitamin D to Autism and it is quite reasonable for parents to consider that supplements might improve their child's symptoms. https://www.vitamindcouncil.org/health-conditions/autism/ I have certainly seen in clinical practice a reduction in autistic symptoms in patients over the summer months.

    There is also evi...

    Show More
    Conflict of Interest:
    None declared.